Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On rings with a higher derivation


Author: Shizuka Satô
Journal: Proc. Amer. Math. Soc. 30 (1971), 63-68
MSC: Primary 16.60
DOI: https://doi.org/10.1090/S0002-9939-1971-0279139-1
MathSciNet review: 0279139
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R \supset \mathcal{O}$ be two rings with the unit 1. Then we set $ \mathcal{R}(\mathcal{O},R) = \{ x \in R;{x^r} \in \mathcal{O}$ for some integer $ r \geqq 1\} $. At first, it is shown that, under some assumptions, $ d\mathcal{O} \subset \mathcal{O}$ implies $ d\mathcal{R}(\mathcal{O},R) \subset \mathcal{R}(\mathcal{O},R)$ . Next, with the Lying-over Theorem on d-differential ideals, we show: Let (R, M) and $ (\mathcal{O},m)$ be two quasi-local rings and let d be a higher derivation of rank $ \infty $ of the total quotient ring of R such that $ d\mathcal{O} \subset \mathcal{O}$. Suppose that R is integral over $ \mathcal{O}$ and $ \mathcal{O}$ is dominated by R. Then $ d(m) \subset m$ implies $ d(M) \subset M$.


References [Enhancements On Off] (What's this?)

  • [1] P. Ribenboim, Higher derivations of rings, Queen's Math. Preprints #1969-20, Queen's University, Kingston, Ontario, Canada.
  • [2] A. Seidenberg, Derivations and integral closure, Pacific J. Math. 16 (1966), 167–173. MR 0188247
  • [3] A. Seidenberg, Differential ideals in rings of finitely generated type, Amer. J. Math. 89 (1967), 22–42. MR 0212027, https://doi.org/10.2307/2373093
  • [4] Nathan Jacobson, Lectures in abstract algebra. Vol III: Theory of fields and Galois theory, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London-New York, 1964. MR 0172871

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16.60

Retrieve articles in all journals with MSC: 16.60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0279139-1
Keywords: Higher derivations, d-differential ideals, quasi-local rings
Article copyright: © Copyright 1971 American Mathematical Society